Annals of Global Analysis and Geometry

, Volume 48, Issue 1, pp 87–123

The Lie group of bisections of a Lie groupoid



In this article, we endow the group of bisections of a Lie groupoid with compact base with a natural locally convex Lie group structure. Moreover, we develop thoroughly the connection to the algebra of sections of the associated Lie algebroid and show for a large class of Lie groupoids that their groups of bisections are regular in the sense of Milnor.


Global analysis Lie groupoid Infinite-dimensional Lie group  Mapping space Local addition Bisection Regularity of Lie groups 

Mathematics Subject Classification

Primary: 22E65 Secondary: 58H05 46T10 58D05 


  1. 1.
    Amann, H.: Ordinary Differential Equations. Studies in Mathematics, vol. 13. de Gruyter, Berlin (1990)CrossRefMATHGoogle Scholar
  2. 2.
    Alzaareer, H., Schmeding, A.: Differentiable mappings on products with different degrees of differentiability in the two factors. Expo. Math. (2014). doi:10.1016/j.exmath.2014.07.002. arXiv:1208.6510
  3. 3.
    Bertram, W., Glöckner, H., Neeb, K.-H.: Differential calculus over general base fields and rings. Expo. Math. 22(3), 213–282 (2004). doi:10.1016/S0723-0869(04)80006-9. arXiv:math/0303300
  4. 4.
    Dahmen, R.: Direct Limit Constructions in Infinite Dimensional Lie Theory. Ph.D. thesis (2012).
  5. 5.
    Engelking, R.: General Topology. Sigma Series in Pure Mathematics, vol. 6. Heldermann, Berlin (1989)MATHGoogle Scholar
  6. 6.
    Fiorenza, D., Rogers, C.L., Schreiber, U.: Higher geometric prequantum theory 2013. arXiv:1304.0236
  7. 7.
    Fiorenza, D., Rogers, C.L., Schreiber, U.: L-infinity algebras of local observables from higher prequantum bundles 2013. arXiv:1304.6292
  8. 8.
    Glöckner, H.: Infinite-dimensional Lie groups without completeness restrictions. In: Strasburger, A., Hilgert, J., Neeb, K., Wojtyński, W. (eds.) Geometry and Analysis on Lie Groups, vol. 55, pp. 43–59. Banach Center Publications, Warsaw (2002)Google Scholar
  9. 9.
    Glöckner, H.: Regularity properties of infinite-dimensional Lie groups. Oberwolfach Rep. 13, 791–794 (2013). doi:10.4171/OWR/2013/13 Google Scholar
  10. 10.
    Glöckner, H.: Regularity properties of infinite-dimensional Lie groups, and semiregularity 2015. arXiv:1208.0715
  11. 11.
    Haller, S., Teichmann, J.: Smooth perfectness through decomposition of diffeomorphisms into fiber preserving ones. Ann. Glob. Anal. Geom. 23(1), 53–63 (2003)Google Scholar
  12. 12.
    Huebschmann, J.: Poisson cohomology and quantization. J. Reine Angew. Math. 408, 57–113 (1990). doi:10.1515/crll.1990.408.57 MATHMathSciNetGoogle Scholar
  13. 13.
    Kriegl, A., Michor, P.: The Convenient Setting of Global Analysis. Mathematical Surveys and Monographs, vol. 53. American Mathematical Society, Providence (1997)Google Scholar
  14. 14.
    Kosmann-Schwarzbach, Y., Magri, F.: Poisson–Nijenhuis structures. Ann. Inst. H. Poincaré Phys. Théor. 53(1), 35–81 (1990).
  15. 15.
    Lang, S.: Differential and Riemannian Manifolds, 3rd edn. Graduate Texts in Mathematics, vol. 160. Springer, New York (1995)Google Scholar
  16. 16.
    Mackenzie, K.C.H.: General Theory of Lie Groupoids and Lie Algebroids. London Mathematical Society Lecture Note Series, vol. 213. Cambridge University Press, Cambridge (2005)CrossRefMATHGoogle Scholar
  17. 17.
    Michor, P.W.: Manifolds of Differentiable Mappings. Shiva Mathematics Series, vol. 3. Shiva Publishing Ltd., Nantwich (1980).
  18. 18.
    Milnor, J.: On Infinite-Dimensional Lie Groups. Institute for Advanced Study, Princeton (1982, preprint)Google Scholar
  19. 19.
    Milnor, J.: Remarks on infinite-dimensional Lie groups. In: Relativity, Groups and Topology, II (Les Houches, 1983), pp. 1007–1057. North-Holland, Amsterdam (1984)Google Scholar
  20. 20.
    Neeb, K.-H.: Towards a Lie theory of locally convex groups. Jpn. J. Math. 1(2), 291–468 (2006)Google Scholar
  21. 21.
    Nishimura, H.: The lie algebra of the group of bisections 2006. arXiv:math/0612053
  22. 22.
    Neeb, K.-H., Salmasian, H.: Differentiable vectors and unitary representations of frechet-lie supergroups 2012. arXiv:1208.2639
  23. 23.
    Nikolaus, T., Sachse, C., Wockel, C.: A smooth model for the string group. Int. Math. Res. Not. IMRN (16), 3678–3721 (2013). doi:10.1093/imrn/rns154. arXiv:1104.4288
  24. 24.
    Rybicki, T.: On the group of Lagrangian bisections of a symplectic groupoid. In: Lie Algebroids and Related Topics in Differential Geometry (Warsaw, 2000). Banach Center Publ., vol. 54, pp. 235–247. Polish Academy of Sciences, Warsaw (2001)Google Scholar
  25. 25.
    Rybicki, T.: A Lie group structure on strict groups. Publ. Math. Debr. 61(3–4), 533–548 (2002)Google Scholar
  26. 26.
    Schreiber, U.: Differential cohomology in a cohesive infinity-topos 2013. arXiv:1310.7930
  27. 27.
    da Silva, A.C., Weinstein, A.: Geometric Models for Noncommutative algebras. Berkeley Mathematics Lecture Notes, vol. 10. American Mathematical Society/Berkeley Center for Pure and Applied Mathematics, Providence/Berkeley (1999)Google Scholar
  28. 28.
    Wockel, C.: Lie group structures on symmetry groups of principal bundles. J. Funct. Anal. 251(1), 254–288 (2007). doi:10.1016/j.jfa.2007.05.016. arXiv:math/0612522
  29. 29.
    Wockel, C.: Infinite-Dimensional and Higher Structures in Differential Geometry. Lecture Notes for a Course Given at the University of Hamburg 2013.
  30. 30.
    Xu, P.: Flux homomorphism on symplectic groupoids. Math. Z. 226(4), 575–597 (1997). doi:10.1007/PL00004355. arXiv:dg-ga/9605003

Copyright information

© Springer Science+Business Media Dordrecht 2015

Authors and Affiliations

  1. 1.NTNU TrondheimTrondheimNorway
  2. 2.University of HamburgHamburgGermany

Personalised recommendations